MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. INVISALIGN RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 1011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 02/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".No root cause provided.Align's clinical review found that records from may 2023 indicated the only missing tooth at that time was lr4.Available photographic records suggested that this tooth previously supported a dental crown.The patient underwent several treatment plans showing minimal planned movement of lr4.Based on the patient's report, a bone graft and future implant placement indicated that lr4 required extraction prior to these procedures.There is no conclusive evidence provided that supports or opposes whether the invisalign retainer caused or contributed to the reported disability or permanent damage.Based on the available information, the patient had disability or permanent damage, and the invisalign retainer were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the event, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The patient reported symptoms of one dental crown becoming completely dislodged, including the pin securing it, and a second crown becoming damaged while attempting to seat or remove an invisalign retainer.The patient reported visiting the treating doctor and required medical intervention consisting of replacement of the broken crown, a bone graft, and a future implant placement, meaning that the patient at some point lost a tooth.No additional information is available at this time.Attempts to obtain additional information about the event were unsuccessful.

Brand Name
INVISALIGN RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24597429
Report Number2953749-2026-00873
Device Sequence Number9605961
Product Code DYT
UDI-Device Identifier00816063020011
UDI-Public(01)00816063020011(10)0175521017(13)240209(91)1228990101R
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1011
Device Lot Number175521017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age62 YR
Patient SexFemale